DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more



Serotonin syndrome caused by olanzapine and clomipramine.

Author(s): Verre M, Bossio F, Mammone A, Piccirillo M, Tancioni F, Tortorella V, Varano M

Affiliation(s): Anaesthesiology and Intensive Care Unit, S. Giovanni di Dio Hospital, Crotone, Italy. marioverre@tiscali.it

Publication date & source: 2008-01, Minerva Anestesiol., 74(1-2):41-5. Epub 2007 Nov 16.

Publication type: Case Reports

We describe a case of severe serotonin syndrome. The patient was simultaneously taking the atypical antidepressant olanzapine and a tricyclical antidepressant, clomipramine. Symptoms included altered mental state resulting in coma, myoclonus, hyperreflexia, diaphoresis, diarrhoea, disorientation and fever. After suspension of antidepressant drugs, intensive symptomatic treatment and administration of biperiden and cyproheptadine, the patient's condition improved.

Page last updated: 2008-11-03

-- advertisement -- The American Red Cross
 
Home | About Us | Contact Us | Site usage policy | Privacy policy

All Rights reserved - Copyright DrugLib.com, 2006-2017